Is worsening acne a side effect of progesterone?

by Christine

I tried my progesterone cream for 2 days, 2 different times recently. I felt great at first - more energy, less bloated...but then my skin got crazy terrible.

I stopped and had three days straight of terrible migraines. This happened to be just before ovulation, so after ov. I tried the cream again, but my skin reacted pretty much the same, maybe a bit better. Stopped after two days, no headaches. Should I try again?

It sounds like it would help me so much, but I really don't need worse's already pretty annoying! I'm 41, have 6 kids, and have been taking Zoloft for a long time. My main problems are pms, depression and migraines. Thanks!

Comments for Is worsening acne a side effect of progesterone?

Click here to add your own comments

Oct 06, 2011
Is worsening acne a side effect of progesterone?
by: Wray

Hi Christine You are right, the progesterone would help you. Unfortunately Oestrogen Dominance often kicks in when first using it. It's essential to make progesterone the dominant hormone, and the only way to do this is to use sufficient. You don't say how much you used, but it has to be at least 100-200mg/day, more if symptoms are severe. PMS is associated with low SHBG (sex hormone binding globulin), this allows free testosterone to rise, which in turn causes Acne. Progesterone causes SHBG to rise, which then binds the free testosterone. Initially progesterone stimulates the production of oestrogen, but before this is produced, testosterone rises, as oestrogen is converted from testosterone, see here. Please try to avoid all sugars, even the hidden ones in grains, legumes and sweet fruits. These all convert readily to glucose. Fructose, sucrose and glucose reduce SHBG by 80, 50 and 40% respectively. With this reduction, free testosterone rises, see here. Progesterone is a calming hormone, oestrogen excitatory, and an excess is implicated in PMS, see here. Progesterone metabolites, particularly allopregnanolone, are potent antidepressants, see here. Unfortunately, rather than give progesterone to increase levels, antidepressants drugs are given. Finally, progesterone is excellent for migraines, see here, here, here, here, here and here. It's essential to use sufficient progesterone to overcome any excess oestrogen. We do have more info on our page How to use progesterone cream. We also have a page on Natural Antidepressants. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...